MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CONTOUR VL; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION CONTOUR VL; STENT, URETERAL
Model Number M0061801560
Medical Device Problem Codes Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter address 1: (b)(6).(b)(4).The device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a contour vl ureteral stent was used during a ureteroscopy procedure in the common kidney and urinary bladder, performed on (b)(6) 2022.During the procedure, the physician felt a bit of resistance during the initial part of insertion but it was pushed through until during full deployment and it was noticed that the stent was kinked.Another contour vl ureteral stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block e1: initial reporter address 1: (b)(6).Block h6: medical device problem code a0406 captures the reportable event of stent kinked inside the patient.Block h10: the returned contour vl ureteral stent was analyzed, and a visual evaluation noted that the suture hole and bladder pig tail tip was deformed.A picture attached in the complaint, the picture shows the device inside of a generic plastic bag.However, is not possible identify any issue due to the picture angle.A functional evaluation noted that a mandrel of 0.038" pass through the stent without resistance.The suture string was not returned for analysis.No other issues with the device were noted.The reported event was confirmed.According to the product analysis, the device found with the suture hole and bladder pig tail tip deformed.It is possible that operational factors, such as the force used when the stent is pushed up with the pusher/positioner over the guidewire or when the stent was used, excess of force applied during it used could cause the found issues.Consequently, affect the performance of the device.It is important mention that the suture hole and the tip deformed could be interpret by the costumer as stent kink.The device was tested and mandrel 0.038" were inserted through the catheter and no resistance was felt and the mandrel was unloaded without issues; for this reason, the report complaint of stent/delivery system difficult to advance cannot be confirmed.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.

Brand Name
CONTOUR VL
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14001918
Report Number3005099803-2022-01648
Device Sequence Number4433137
Product Code FAD
UDI-Device Identifier08714729067986
UDI-Public08714729067986
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K974541
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/06/2024
Device Model NumberM0061801560
Device Catalogue Number180-156
Device Lot Number0027977822
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/10/2022
Supplement Date Received by Manufacturer04/06/2022
Initial Report FDA Received Date04/04/2022
Supplement Report FDA Received Date04/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown